Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodystrophy reversal
Aug 18, 2005

Dear Keith, My name is Gustavo. I am 34. I got infected in 1995, and began to take ARV med in 1997. Then I was on two drugs (efavirenz) for a couple of years. After than I was swichted to abacabir only (one pill). Over the last two years I was on a one-week-on and one-week-off treatment. It has been successful. My viral load has always been undetectable and my CD4 cells count over 800. Now, my physician has suggested stopping taking ARV. She said I will be monitored closely. Regarding lipodystrophy I think I just have lost some, but not much, of the fat in my face and buttocks. My questions is: given that my doc has instructed me to stop taking ARV, can there be any lipodystrophy reversal ? I would appreciate it if you could guide me to some research studies on this. Thanks for your time and advice With my best regards from Argentina.

Response from Dr. Henry

I have no experience treating patients in the manner you describe. I am skeptical about the safety and benefit of treatment with just 1-2 drugs in an off and on manner. The drugs you describe have not been linked to much fat loss. If fat loss is due to HIV drugs in your case then stopping the offending meds may result in a slow reversal often taking 6+ months to notice any improvement. Many other factors impact fat distribution beside HIV drugs so it actually has proven complicated to sort out with lots of individual variation.WIth a high CD4 count and an always undetectable viral load I assume you have been proven to have HIV infection? If so then there may be no need to treat for the time being. KH



Previous
Off label use of NRTIs for obesity
Next
Do Not Know What Is This

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement